Alert archive / Indiana / Special Weather Statements in 2019
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 5, 2019, 8:21 PM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 5, 2019, 9:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Knox County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS83 KIND 060021
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
821 PM EDT Wed Jun 5 2019
INZ067>069-060130-
Daviess IN-Knox IN-Martin IN-
821 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MARTIN AND DAVIESS
COUNTIES UNTIL 930 PM EDT...
At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russellville to 10 miles northwest of
Shoals. Movement was southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Vincennes, Washington, Shoals, Bicknell, Loogootee, Odon, Elnora,
Oaktown, Monroe City, Wheatland, Bruceville, Plainville, Sandborn,
Montgomery, Edwardsport, Decker, Crane, Cannelburg, Alfordsville and
West Boggs Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Indiana.
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8721 3851 8730 3854 8737 3851 8737
3854 8743 3850 8749 3850 8753 3867 8760
3868 8753 3874 8750 3886 8755 3890 8753
3890 8670 3853 8668 3853 8683 3849 8695
TIME...MOT...LOC 0021Z 300DEG 31KT 3885 8754 3879 8692
$$
NIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 5, 7:32 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 732 PM EDT Wed Jun 5 2019 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 233 PM EDT Wed Jun 5 2019 Latest surface analysis shows boundary that extends NE to SW across the northwest part of central IN. Storms extend along and just ahead of this boundary and will continue to move through central IN into early tonight. && .NEAR TERM /Tonight/... Issued at 233 PM EDT Wed Jun 5 2019 Frontal boundary will continue to move south through central IN during the period. Much of the activity should be across the southern half of the area after midnight leaving just a slight chance with any further development across the northern areas. && .SHORT TERM /Thursday through Saturday/... Issued at 233 PM EDT Wed Jun 5 2019 Quasistationary frontal boundary will remain over southern IN/ northern KY during the period. Easterly flow around high pressure over the southern Great Lakes should keep skies partly cloudy with temperatures around 80. But, having that stationary boundary across/near the southern counties will also keep POPs sufficient for scattered afternoon/evening thunderstorms around, and some could produce brief downpours keeping flooding in some area a risk. Thursday night and Friday look the driest at this point as that pesky boundary moves south of the Indiana. Temperatures will be warm around 80 degrees and a bit less humid as high pressure will still be over the eastern Great Lakes keeping the area with an easterly surface flow. But, this changes going into Saturday as the boundary to the south returns northward in response to a mid/upper level trough/low moves into the TN and lower OH Valley region. POPs will increase on Saturday along and south of the boundary with showers and thunderstorms expected through the day. && .LONG TERM /Saturday Night through Wednesday/... Issued at 229 PM EDT Wed Jun 5 2019 An active pattern will persist for the second half of the weekend and early part of next week before a drier...cooler airmass once again expands into the region. The greatest coverage to rain and thunderstorms continues to focus Saturday night and Sunday as a slow moving upper level low and attendant surface wave drift across the Tennessee and lower Ohio Valleys. With a tropical airmass over the region with precip water values making a run at 2 inches or greater by Sunday...torrential rain and associated flooding will remain a primary concern...especially across the southern half of the forecast area. The upper low and surface wave will drift south Sunday night and Monday aided by a cold front that will finally shove the deeper moisture out of the region. Growing confidence that high pressure will build into the Great Lakes and Ohio Valley for Tuesday and Wednesday bringing a drier airmass with below normal temperatures as the upper pattern transitions to more of a northwest flow. High temperatures in the low to mid 70s will be common Tuesday and Wednesday. && .AVIATION /Discussion for the 06/00Z TAFs/... Issued at 728 PM EDT Wed Jun 5 2019 Largely VFR through the period. MVFR fog and/or ceilings possible near daybreak Thursday, returning to VFR by mid morning. Will carry VCTS at HUF/BMG for the first couple of hours as convection remains near but just south of those sites. All sites received some rainfall today, and expect that this may contribute to some fog development depending on degree of sky cover late tonight. Winds will generally be variable throughout the period less than 10KT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM...Ryan AVIATION...Nield
Hazardous weather outlook, Jun 5, 5:25 AM EDT, 14 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 525 AM EDT Wed Jun 5 2019 INZ021-028>031-035>049-051>057-060>065-067>072-060930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 525 AM EDT Wed Jun 5 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered thunderstorms are expected today and tonight. Some of these storms may be strong to severe. Hazards: Damaging winds, large hail, heavy rainfall, lightning. Timing: Thunderstorms are possible any time today or tonight. The best chances for severe storms will be from 4 pm to 11 pm. Discussion: An upper wave and surface frontal system will move through central Indiana bringing thunderstorms to the area today. Instability and some shear could allow these storms to become strong to severe late afternoon through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There are chances for thunderstorms across parts of central Indiana Thursday through Tuesday. At this point widespread severe storms are not expected. Discussion: A stalling frontal boundary and an upper low traveling across the southern U.S. will keep chances for showers and thunderstorms in place across parts of central Indiana through Tuesday. Heavy rainfall and lightning will be the main threats from these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 4 pm. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
In the hours before
Local storm report, Jun 5, 7:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NW GLENWOOD 39.65N 85.34W
06/05/2019 RUSH IN EMERGENCY MNGR
TREES DOWN IN THE AREA. TIME ESTIMATED FROM
RADAR.
&&
KHLocal storm report, Jun 5, 7:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 4 NW ELIZABETHTOWN 39.17N 85.86W
06/05/2019 BARTHOLOMEW IN PUBLIC
DAMAGE TO TREES AND POWER LINES SOUTHEAST OF
COLUMBUS.
&&Local storm report, Jun 5, 7:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 4 N DARLINGTON 40.17N 86.77W
06/05/2019 MONTGOMERY IN 911 CALL CENTER
ROAD IS IMPASSABLE DUE TO FLOODING.
&&
KHLocal storm report, Jun 5, 7:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 3 S LINDEN 40.14N 86.90W
06/05/2019 MONTGOMERY IN 911 CALL CENTER
ROAD WAS PREVIOUSLY COVERED BY FLOOD WATERS
BUT HAS NOW RECEDED.
&&
KHSpecial weather statement, Jun 5, 8:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
809 PM EDT Wed Jun 5 2019
INZ069-070-060115-
Martin IN-Lawrence IN-
809 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARTIN AND SOUTHERN LAWRENCE
COUNTIES UNTIL 915 PM EDT...
At 808 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Bedford to near Shoals.
Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Shoals, Mitchell, Loogootee, Williams, Spring Mill State Park, Indian
Springs, Huron, Tunnelton, Burns City and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southwestern Indiana.
LAT...LON 3850 8692 3882 8692 3882 8691 3883 8690
3882 8629 3881 8628 3876 8628 3874 8629
3873 8631 3869 8631 3869 8668 3853 8668
3853 8683 3849 8688
TIME...MOT...LOC 0008Z 293DEG 16KT 3877 8632 3875 8676
NIELDSpecial weather statement, Jun 5, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
821 PM EDT Wed Jun 5 2019
INZ067>069-060130-
Daviess IN-Knox IN-Martin IN-
821 PM EDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MARTIN AND DAVIESS
COUNTIES UNTIL 930 PM EDT...
At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russellville to 10 miles northwest of
Shoals. Movement was southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Vincennes, Washington, Shoals, Bicknell, Loogootee, Odon, Elnora,
Oaktown, Monroe City, Wheatland, Bruceville, Plainville, Sandborn,
Montgomery, Edwardsport, Decker, Crane, Cannelburg, Alfordsville and
West Boggs Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Indiana.
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8721 3851 8730 3854 8737 3851 8737
3854 8743 3850 8749 3850 8753 3867 8760
3868 8753 3874 8750 3886 8755 3890 8753
3890 8670 3853 8668 3853 8683 3849 8695
TIME...MOT...LOC 0021Z 300DEG 31KT 3885 8754 3879 8692
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:09 PM EDT | Special Weather Statement | IND | Martin | 66 min |
| Jun 5, 10:01 PM EDT | Areal Flood Warning | IND | Boone, Montgomery | 6 hr |
| Jun 5, 10:27 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Jun 6, 4:13 AM EDT | Areal Flood Advisory | IND | Boone, Montgomery | 6 hr |
| Jun 6, 4:45 AM EDT | Areal Flood Warning | IND | Jackson, Lawrence | 6 hr |
| Jun 6, 10:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 34 hr |
| Jun 6, 5:20 PM EDT | Areal Flood Advisory | IND | Bartholomew, Jackson | 3 hr |
Nearby
Special Weather Statements in Indiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.